|bloating with sustiva/combivir
Oct 22, 2004
Bloating. Sustiva/Combivir for 6 months. Some cholesterol count in the 600's. Started Lipitor.
I have read many Q&A's at this site about bloating. My symptoms match the questions, but the answers seem naive and dismissive. Is there simply no acknowledgment or solution or consensus for the bloating problem?
Response from Dr. Henry
Initial and persistant bloating defininately is a problem for many patients on treatment. AZT (a component of the Combivir) may be the most likely drug contributing to that. In patients who otherwise are doing well but are unhappy with the bloating I often try to substitute out one drug at a time (i.e. abacavir or tenofovir for the AZT). If a patient is having major lipid elevations (some on Sustiva get that) then increasing intra-abdominal fat can also cause the bloating sensation. If that appears to be the case then switching to a more fat/lipid friendly regimen is also a consideration (i.e. atazanavir for the Sustiva). Anti-gas meds only (i.e. simethicone) seem to help only a small % of patients. KH
Tipping over continued
Bio-alcamid safe for facial wasting?
- How Soon Will Men Develop Symptoms From Thrush?
- What Is The Risk Of Being Exposed To Hiv Through Pre Ejaculation?
- A Low Cd4 Count And A Low Viral Load Count
- Possibility Of Testing Negative For Hiv After 6 Months
- Can Aids Revert Back To Hiv?
- Does A Mother Get Tested For Hiv Before She Gives Birth?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.